Thursday, June 16, 2022

Can You Take Zyrtec D On An Empty Stomach

What Are The Possible Side Effects Of Fexofenadine

Cetirizine or Zyrtec Medication Information (dosing, side effects, patient counseling)

Get emergency medical help if you have signs of an allergic reaction: hives difficult breathing swelling of your face, lips, tongue, or throat.

Stop using fexofenadine and call your doctor at once if you have:

  • flu-like symptoms
  • new or worsening cough
  • pain or
  • signs of an ear infectionfever, ear pain or full feeling, trouble hearing, drainage from the ear, fussiness in a child.

Common side effects may include:

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

These Surprising Safer Alternatives May Be A Better Choice

Mothers-to-be get headaches and upset stomachs just like everyone else. So its not surprising that most pregnant women have used over-the-counter medications. In fact, some data suggest that, overall, women are actually more likely to use certain medicationsincluding cough and cold drugs and acetaminophen after they become pregnant.

Theres a misperception that if a drug is available over-the-counter, that its approved by the Food and Drug Administration, so it must be safe for everyone, including pregnant women, Allen Mitchell, M.D. professor of pediatrics and epidemiology at the Boston University School of Public Health and Medicine, said. Even doctors may think this is the case. But some OTC drugs have been shown to pose risks to the developing fetus at different stages of pregnancy.

To help you and your doctor make more informed choices about which medications to take, weve identified 10 common ingredients used in OTC drugs that are risky for pregnant women, as well as safer alternatives.

Even then, you should use alternatives judiciously, and only as advised by your health care provider. Experts refer to safer medications because for 98 percent of prescription and OTC drugs, there simply isnt enough data to say for sure that a drug is entirely safe to take during pregnancy. Due to ethical concerns, most FDA-approved medicines have not been tested in pregnant women.

Tell us below.

Can I Use Zyrtec Or Zyrtec

Zyrtec is generally safe for use during pregnancy. Zyrtec-D contains pseudoephedrine, which is not recommended during the first trimester or while breastfeeding. Pseudoephedrine can pass through breast milk. Although the risk of birth defects may be low, its best to use caution. Consult your doctor for the best allergy medicine to take while pregnant.

You May Like: Does Apple Cider Vinegar Flatten Your Stomach

Typical Dosing For Allegra

Adults and children 12 years of age and older:

  • 12-hour tablet: The typical dose is one tablet with water twice a day. Dont take more than 2 tablets a day.
  • 24-hour tablet: The typical dose is one tablet with water once a day. Dont take more than one tablet a day.

Children under 12 years of age:

  • Oral suspension: For children aged 2 to 12, take 5 mL every 12 hours. Dont take more than 10 mL in 24 hours
  • Dissolvable tablet: For children aged 6 to 12, take 1 tablet every 12 hours on an empty stomach. Dont take more than 2 tablets in 24 hours.

What Is The Proper Way To Dispose Of Unused Or Expired Zyrtec Products

Best Can You Take Vitamin D On Empty Stomach

Do NOT dispose of any ZYRTEC® product by emptying it into your sink, toilet or storm drain. Check to see if your pharmacy or community has a take-back program in which you can drop off your expired or unused medicine for them to dispose for you. Otherwise, place your medicine in an unmarked, sealed container and dispose of the container in your household trash. Visit the FDA website for more information.

Recommended Reading: What To Do For Stomach Acid Pain

Frequently Asked Questions About Zyrtec

Is Zyrtec safe to take every day?

Zyrtec is safe to take every day if you have allergy symptoms on a daily basis. If you don’t have allergy symptoms every day, you can take it as needed on days when these symptoms bother you.

Can I take Zyrtec twice a day if the symptoms come back?

Zyrtec is typically taken once a day. It’s important that you don’t take more than the amount that’s recommended to lower the risk of serious side effects and overdose. Please refer to the dosing section for more information about the maximum doses for specific age groups.

When should I take Zyrtec ?

Zyrtec can be taken during the day or at night. If you feel sleepy after taking Zyrtec , taking it at night may be a better option for you.

Can I use Zyrtec for skin rash or hives ?

When Zyrtec was first available as a prescription-only medication, one of its labeled uses was to treat skin rash and hives. This use was not included when Zyrtec became available over-the-counter. Your healthcare provider may still recommend Zyrtec as a safe choice for skin rash and hives.

Can I take Zyrtec if I am pregnant or breastfeeding?

If you are pregnant or breastfeeding, talk to a healthcare provider before using Zyrtec to see if this medication is right for you. Zyrtec can be found in breast milk, and it’s important to weigh the risks and benefits with your healthcare provider.

Conditions Treated By Zyrtec And Zyrtec

Zyrtec and Zyrtec-D are both FDA-approved to treat allergic rhinitis, also known as hay fever. Both drugs are primarily indicated for seasonal allergic rhinitis, which causes symptoms such as runny nose and sneezing. Both drugs can also treat other symptoms of seasonal allergies such as itchy, watery eyes .

Zyrtec is FDA approved to treat hives, or chronic urticaria. Allergic reactions on the skin can often manifest as hives and itching. Because Zyrtec-D contains a nasal decongestant, regular Zyrtec is used for skin reactions.

Condition
No

Don’t Miss: Do Stomach Cramps Mean Pregnancy

What Is The Most Important Information I Should Know About Zyrtec

You should not use this medicine if you are allergic to cetirizine or pseudoephedrine, or if you have:

  • narrow-angle glaucoma
  • severe high blood pressure
  • severe coronary artery disease
  • if you are unable to urinate or
  • if you are allergic to hydralazine .

Do not use cetirizine and pseudoephedrine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have other medical conditions, especially:

  • heart disease, coronary artery disease, high blood pressure, or heart rhythm disorder
  • diabetes
  • an enlarged prostate or
  • problems with urination.

FDA pregnancy category C. It is not known whether cetirizine and pseudoephedrine will harm an unborn baby. Do not use this medicine without a doctor’s advice if you are pregnant.

Cetirizine and pseudoephedrine may pass into breast milk and may harm a nursing baby. Antihistamines and decongestants may also slow breast milk production. Do not use this medicine without a doctor’s advice if you are breast-feeding a baby.

Older adults may be more likely to have side effects from cetirizine and pseudoephedrine.

Go Easy On Grapefruit Juice

Should You Take Your Medicine On A Full Or Empty Stomach?

While it’s true that grapefruit juice affects the metabolism of several drugs, it usually takes about a quart of the juice to make a difference. If you love the juice, ask your pharmacist if any of the drugs you take are affected by it. If they are, you should still be able to enjoy half a grapefruit or an 8-ounce glass of juice daily as long as you wait a few hours after taking the medication.

Don’t Miss: How To Treat Stomach Flu Or Food Poisoning

How Much To Take

Cetirizine comes as tablets and capsules and as a liquid medicine .

The usual dose in adults is 10mg once daily.

Doses are usually lower for people with kidney problems.

For children, your doctor will use your child’s weight or age to work out the right dose.

If you have bought cetirizine for a child, follow the instructions on the packet.

Depending on their age, children may take cetirizine twice a day. In this case, try to space the doses 10 to 12 hours apart.

What Should I Know About Storage And Disposal Of This Medication

Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature, away from excess heat and moisture .

Unneeded medications should be disposed of in special ways to ensure that pets, children, and other people cannot consume them. However, you should not flush this medication down the toilet. Instead, the best way to dispose of your medication is through a medicine take-back program. Talk to your pharmacist or contact your local garbage/recycling department to learn about take-back programs in your community. See the FDAs Safe Disposal of Medicines website for more information if you do not have access to a take-back program.

It is important to keep all medication out of sight and reach of children as many containers are not child-resistant and young children can open them easily. To protect young children from poisoning, always lock safety caps and immediately place the medication in a safe location â one that is up and away and out of their sight and reach.

Also Check: How To Wean Off Nortriptyline For Migraines

You May Like: How To Lose Excess Stomach Fat

Best In The Morning: Adhd Meds

Taking your ADHD meds when you wake up wont just start your day off rightit will also end your day just right. Thats because ADHD drugs, such as Adderall and Ritalin, are stimulants that work to increase alertness and energy levels. If taken in the afternoon or nighttime, you may have difficulty sleeping, says Dr. Ascher, as common side effects are irritability, restlessness, and insomnia. For that reason, Dr. Ascher says its best to take these meds when you first wake up, at least 45 minutes prior to eating.

How Should I Use This Medication

Why you should never drink coffee on an empty stomach

For adults and children 12 years of age and older, the usual dose is one caplet twice daily. People with poor kidney function may be prescribed a lower dose by their doctor .

Take this medication on an empty stomach. Swallow the caplet whole. Do not break or chew the caplet. Do not take this medication within 2 hours of taking an antacid that contains aluminum or magnesium.

Many things can affect the dose of a medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the ones listed here, do not change the way that you are taking the medication without consulting your doctor.

It is important to take this medication exactly as prescribed by your doctor. If you miss a dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

Store this medication at room temperature, protect it from light and moisture, and keep it out of the reach of children.

Do not dispose of medications in wastewater or in household garbage. Ask your pharmacist how to dispose of medications that are no longer needed or have expired.

Also Check: How Much Is The Stomach Sleeve

Read Also: How Serious Is Stomach Cancer

Can I Take This Cold Medication With That One

Michael Menna, DO, is board-certified in emergency medicine. He is an attending emergency medicine physician at White Plains Hospital in White Plains, New York and also works at an urgent care center and a telemedicine company that provides care to patients across the country.

From fever to nasal congestion, body aches to sore throat, colds can come with several bothersome symptoms. Many reach for over-the-counter medications to ease themand some reach for more than one, especially if their cold symptoms are varied or severe. Some cold medications can be taken at the same time without issue, but other combinations can pose safety concerns.

Verywell / Theresa Chiechi

Wheezing Warnings On Nonprescription Products

Wheezing is defined as a high-pitched whistling sound thatis audible when the patient inhales and exhales, caused by air flowingthrough constricted airways.11 Wheezing is common withasthma, so much so that when the FDA requires labels to warn against usein asthma, the word wheezing must follow in parentheses.12

Despite the FDA requirement that asthma and wheezing beintertwined on some OTC product labels , wheezing is acomponent of many other medical problems. They include accidentalaspiration of a foreign object into the lungs, bronchiectasis,bronchiolitis, bronchitis, emphysema or chronic obstructive pulmonarydisease ,gastroesophageal reflux, heart failure/cardiac asthma, an allergicreaction to an insect sting, reactions to medications ,pneumonia, smoking, or a viral infection, especially when the patient isan infant younger than 2 years of age.11 Since the communitypharmacist is not trained to perform the examination required toestablish a diagnosis, patients with wheezing must be referred.

As mentioned above, salicylates and other nonprescriptionnonsteroidal anti-inflammatory drugs contain a warning againstuse with wheezing, in the context of the constellation of symptoms thatindicate an allergic reaction to the medications. Cromolyn also carries alabel warning against use in wheezing.5 Cromolyn would be ineffective treatment for any one of the multiple causes of wheezing as listed above.

Read Also: Is An Ocular Migraine A Sign Of A Stroke

Don’t Miss: How To Lose Weight In Your Stomach In 2 Weeks

Best In The Evening: Allergy Meds

Hay fever typically worsens at night and feels most severe in the morning, when levels of symptom-triggering histamine are highest. Once-daily antihistamines, such as Claritin, reach their peak eight to 12 hours after you take them, so using them at dinnertime or before bed means better control of morning symptoms. Take twice-a-day antihistamines in the morning and eveningwhich is exactly the kind of question its good to ask your pharmacist or doctor about before taking prescription medications.

How To Use Childrens Allegra Allergy

Drinking Water on Empty Stomach in the Morning

If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed, usually 2 times daily .

If you are using the liquid form of this medication, shake the bottle well before each dose and measure the dose carefully using a special measuring device/spoon. Do not use a household spoon because you may not get the correct dose. Take the tablet/capsule or liquid form of this medication with or without food. If you are using the rapidly-dissolving tablet, take it on an empty stomach. Allow the rapidly-dissolving tablet to dissolve on the tongue and then swallow, with or without water. Do not remove the tablet from the blister pack until right before using.

If you need a liquid to take this medication , then take this medication with water. Do not take with fruit juices since they may decrease the absorption of this drug.

The dosage is based on your age, medical condition, and response to treatment. Do not increase your dose or take this medication more often than directed.

Do not take antacids containing aluminum and magnesium within 2 hours of taking this medication. These antacids can decrease the absorption of fexofenadine.

Tell your doctor if your condition does not improve or if it worsens.

Read Also: What Causes Inflamation In The Stomach

You May Like: How To Get Rid Of Side Fat On Your Stomach

Typical Dosing For Zyrtec

  • Adults and children 6 years and older: The typical dose of Zyrtec is 5 mg to 10 mg by mouth once daily, depending on how severe your allergy symptoms are. You can take at most 10 mg in 24 hours.
  • Adults 65 years and older: The typical dose of Zyrtec is 5 mg by mouth once daily. You can take at most 5 mg in 24 hours, unless a healthcare provider has recommended otherwise.
  • Children 2 to 5 years of age: The typical dose of Zyrtec is 2.5 mg by mouth once daily. If needed, you can take at most 5 mg in 24 hours, given as 2.5 mg by mouth every 12 hours.
  • Children under 2 years of age: Ask your provider to see if this medication is appropriate.

Is It Better To Take Zyrtec In The Morning Or At Night

It depends on whether you experience any side effects, says Robert Eitches, MD, an allergist at Tower Allergy. If your problems are only during the day time and you aren’t really prone to side effects, then go ahead and take it during the day.

But if you experience side effects like drowsiness, Dr. Eitches recommends taking your dose at night before bed. “That way you wake up in the morning relatively clearer, too,” he says. If it makes you sleepy, the side effect will have likely worn off by the time you wake up, and since the medication can provide relief for 24 hours, you’ll still experience relief during the day.

You May Like: What Kind Of Doctor For Stomach Issues

Why Do I Need Adobe Reader

With SmartSource’s new print technology, we use Adobe PDF Security. Most people already have Adobe Reader installed, so this makes the transition seamless. And while many programs can open PDF files, SmartSource coupons rely on security technologies unique to Adobe Reader.You can get Adobe Reader for free here.

When Should I Take Fexofenadine

This Can Happen to Your Body if You Drink Coffee to an ...

fexofenadinefexofenadineshouldfexofenadine

Skip Short-Acting Allergy Meds at NightSome medications for treating allergies, like Zyrtec and Allegra last 24 hours and don’t need to be taken at night. If you don’t take it again before going to bed, you may wake up to more allergy symptoms in the morning, Dykewicz says.

Subsequently, question is, how long does it take for fexofenadine to work? about one hour

Then, can you take 2 180 mg fexofenadine a day?

Recommended doses of fexofenadine are: For adults with seasonal allergic rhinitis : 120 mg taken once a day. For children aged 6-12 years with seasonal allergic rhinitis : 30 mg taken twice a day, in the morning and evening. For adults with chronic urticaria: 180 mg taken once a day.

Can you take fexofenadine on an empty stomach?

Do not take fexofenadine with fruit juice . Take the disintegrating tablet on an empty stomach, at least 1 hour before or 2 hours after a meal. There may be other drugs that can affect fexofenadine. Tell your doctor about all medications you use.

Don’t Miss: How To Get Rid Of Stomach Pain During Periods

Popular Articles
Related news